MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of false-positive elecsys hiv duo results for 1 patient on a cobas e 801 analytical unit.The initial elecsys hiv duo result was 100 coi (reactive); the anti-hiv result was 0.0855 coi (non-reactive), and the hiv ag result was 100 coi (reactive).On (b)(6) 2026, the repeated elecsys hiv duo result was 89.7 coi (reactive); the anti-hiv result was 0.0850 coi (non-reactive), and the hiv ag result was 89.7 coi (reactive).On (b)(6) 2026, the repeated elecsys hiv duo result was 89.8 coi (reactive); the anti-hiv result was 0.0778 coi (non-reactive), and the hiv ag result was 89.8 coi (reactive).It was reported that a rapid hiv test was performed on this patient, yielding a negative result.A viral load hiv test was also conducted, and the result was undetectable.The testing methods were not provided.It was reported that the patient's medical history for (b)(6) 2025 showed a reactive elecsys hiv duo result that entered the diagnostic algorithm with the same findings: an undetectable viral load and a negative rapid test.
 
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The calibration and qc were acceptable.Single false reactive results may occur as the specificity of elecsys hiv duo is less than 100%.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys hiv duo assay performs within specification.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25082968
Report Number1823260-2026-01743
Device Sequence Number18775829
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08836973190
Device Lot Number83909202
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexMale